MAUDE Adverse Event Report: ABBOTT IDENTITY ADX XL DR; IMPLANTABLE PACEMAKER PULSE-GENERATOR

ABBOTT IDENTITY ADX XL DR; IMPLANTABLE PACEMAKER PULSE-GENERATOR
Model Number 5386
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
During a routine device exchange, the set screw of the right atrial (ra) port in the header of the device was unable to loosen.The ra lead was cut, and the device was successfully explanted and replaced to resolve this event.The patient was stable.
 
Additional Manufacturer Narrative
The reported event of could not untighten a-setscrew to remove the lead was confirmed.Analysis revealed that calcified blood was filling the inset of the setscrew.The calcified blood was preventing the wrench from engaging the setscrew inset needed to untighten the setscrew.Wrenches cannot penetrate the calcified blood.The wrench will only strip portions of the inset it comes in contact with.The calcified blood was removed from the setscrew insets in the lab.Then a wrench could be inserted to engage the setscrew to untighten it.The stuck lead could then be removed from the a-connector.The blood came through holes punched through the septum by the user of the torque wrench at time of implant.

Brand Name
IDENTITY ADX XL DR
Common Device Name
IMPLANTABLE PACEMAKER PULSE-GENERATOR
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
navpreet singh
15900 valley view court
sylmar, CA 91342
MDR Report Key20858952
Report Number2017865-2024-71534
Device Sequence Number8627666
Product Code DXY
UDI-Device Identifier05414734006903
UDI-Public(01)05414734006903(10)3486571(17)130331
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2013
Device Model Number5386
Device Lot Number3486571
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer02/06/2025
06/05/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date02/07/2025
06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown